Advanced

On the shape and duration of FM clicks

Lindgren, Georg LU (1983) In IEEE Transactions on Information Theory 29(4). p.536-543
Abstract
The stochastic behavior of FM-clicks in an unmodulated carrier plus noise is studied in terms of the conditional behavior of stationary Gaussian processes after level crossings. By a systematic use of thc Slepian model processes it is shown that the normalized shape of a positive FM-click approaches a certain rational function with simple random coefficients as the carrier-to-noise ratio tends to infinity. The outcomes of this random function illustrate the typical click shapes that have been observed experimentally. The distribution of the duration of a click is studied by means of similar model processes, and its exact asymptotic density is derived. It is seen to be very similar to a Maxwell density, although of smaller order for large... (More)
The stochastic behavior of FM-clicks in an unmodulated carrier plus noise is studied in terms of the conditional behavior of stationary Gaussian processes after level crossings. By a systematic use of thc Slepian model processes it is shown that the normalized shape of a positive FM-click approaches a certain rational function with simple random coefficients as the carrier-to-noise ratio tends to infinity. The outcomes of this random function illustrate the typical click shapes that have been observed experimentally. The distribution of the duration of a click is studied by means of similar model processes, and its exact asymptotic density is derived. It is seen to be very similar to a Maxwell density, although of smaller order for large durations. (Less)
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
in
IEEE Transactions on Information Theory
volume
29
issue
4
pages
536 - 543
publisher
IEEE--Institute of Electrical and Electronics Engineers Inc.
external identifiers
  • scopus:0020781650
ISSN
0018-9448
language
English
LU publication?
yes
id
1287e83f-66a9-4c83-9956-76fa4b2347e1 (old id 1215223)
alternative location
http://ieeexplore.ieee.org/iel5/18/22733/01056712.pdf?tp=&isnumber=22733&arnumber=1056712&punumber=18
date added to LUP
2008-09-29 11:15:34
date last changed
2017-03-15 13:27:01
@article{1287e83f-66a9-4c83-9956-76fa4b2347e1,
  abstract     = {The stochastic behavior of FM-clicks in an unmodulated carrier plus noise is studied in terms of the conditional behavior of stationary Gaussian processes after level crossings. By a systematic use of thc Slepian model processes it is shown that the normalized shape of a positive FM-click approaches a certain rational function with simple random coefficients as the carrier-to-noise ratio tends to infinity. The outcomes of this random function illustrate the typical click shapes that have been observed experimentally. The distribution of the duration of a click is studied by means of similar model processes, and its exact asymptotic density is derived. It is seen to be very similar to a Maxwell density, although of smaller order for large durations.},
  author       = {Lindgren, Georg},
  issn         = {0018-9448},
  language     = {eng},
  number       = {4},
  pages        = {536--543},
  publisher    = {IEEE--Institute of Electrical and Electronics Engineers Inc.},
  series       = {IEEE Transactions on Information Theory},
  title        = {On the shape and duration of FM clicks},
  volume       = {29},
  year         = {1983},
}